Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Nephrology Symptoms
Question: A lot of pain everywhere.
|LibertyGirl - Sat May 28, 2005 7:07 pm||
I am new and have a lot of pain. Its been 2 months and so far, we don't know what it is. Seen multiple doctors and done multiple tests.
Here are my symptoms:
§ Excruciating pain along the spine, ribs and shoulder blades (Somedays)
§ Deep, intense stabbing pain that comes in various locations – abs, spine, chest, finger, head rtc.
§ Abdominal stiffness and upper-abdominal pain. Muscle twitches in the mid-upper abdomen and around the navel. Worse with hiccupping, burping, yawning and bowel movements.
§ Chest Pain- intense chest pain and muscle spasms/twiches in the chest and abs; also in legs with certain kind of activity - Heartburn?§ Constant burping (every 2-3 seconds) and yawning Never had this before - Perhaps the side effects from the meds
§ Numbness of hands and legs during sleep ( Only 3 times so far, not an everyday thing)
§ Very bad Migraines with facial pain and visual disturbances (blurriness)
§ The muscle tissues and tendons under the skin in the trunk area, are very tender to touch
§ Constipation - always had this but has gotton worse - perhaps the side effects by the use of drugs
They did a bunch of Rheumatic blood work and they all came negative. The hla-b27 and lyme's test were negative. The CT of the head and abdomen were negative. The Rheumatologist did not see any inflammations. She tried to put me on Piroxicam (NSAID) and Cyclobenzaprine (muscle relaxant). Did not work out. Stopped that. PCP advised me to take Zantac, helped for a while but has made things worse since i stopped the anti-inflammatory. So, i stopped that. My neurologist put me on Amitriptyline for managing the migraines and other pains. The frequency of random stabbing pains have reduced. However, i still have pain along the ribs, spine in addition to the random pains. I am getting my Bowels checked soon. Hopefully the GI specialist i am seeing would consider getting it done. My neurologist did not think it was necessary to get an MRI or lumbar puncture done. The numbness, eye symptoms and migraines all started happenning around the same time. The Neurologist said that this may be an onset of migraines.
I have also posted on cardiac forum to figure out if the chest pain and belching is related to any cardiac disorder. Right now the only medication i am taking is Amitriptyline. Thats helping a lot. I can sleep well at nights. I'm not very worried because I do not have any family history of this kind. But ya never know. Please advise.
|Shannon Morgan, CMA - Tue May 31, 2005 9:00 am||
I posted an reply on your other post. This one gives much more information. I did forget to add that the fact the amytriptaline is helping is significant in suggesting that your problem could be due to depression and anxiety. (It is an antidepressant). I am definitely not saying this is all in your head - it comes out in many physical ways that don't show on tests. You also indicated that you had not been sleeping at night - one of the signs of depression/anxiety. You need to be cleared of any medical conditions of course.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.